I was prescribed naproxen yesterday for a strained back. While doing a casual read-through of the info sheet that came with the stuff, I was stumped by this phrase: “Do not lie down for at least 30 minutes after taking this drug.”
Not what could possibly be going on in your body thanks to this stuff that makes lying down bad?
They often say that with NSAIDS because they can irritate your throat and stomach. I guess your trying to let gravity get it through asap.
If you have heartburn, it’s supposed to be bad to lie down, which makes sense. Maybe the warning is to protect your esophagus from reflux.
I have a friend who is on a medication for osteoporosis (the name unfortunately escapes me) and she has to sit upright after taking it as well.
I’d never heard about this with NSAIDS! Not that I take them often, but if it is for stomach irritation, I’m surprised that’s not more common knowledge.
Maybe you’re getting a higher dose with the prescription. That might increase the risk of stomach upset. The info sheet of my generic naproxen tablets (220 mg) doesn’t mention this. It does say to take the pill(s) with a full glass of water, but I almost never do.
I get backaches about twice a year, and I use naproxen for days until the pain goes away. No sign of any stomach problems.
My iron pills say that - but I think it’s for 2 hours.